# SDR AALA006095

- Difficulty date: May 28, 2000
- Submitted: August 15, 2000
- Operation: Air carrier
- Aircraft: N824RA
- Make and model: Doug DC-9-82
- Aircraft serial: 53017
- System (JASC): 2613 · Overheat Detection
- Part: Duct
- Part number: 6834372
- Condition: Leaking
- Location: Tail
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

LAS - AT APPROXIMATELY 1000 FT ON TAKEOFF, THE TAIL COMPT TEMP HIGH AND MASTER WARNING LIGHT CAME ON.  DELAYED 30 SECONDS TO SEE IF LIGHT WOULD GO OUT AND PULLED POWER BACK TO 1.4 EPR.  LIGHT STAYED ON.  DECLARED AN EMERGENCY AND MADE IMMEDIATE RETURN TO LAS.  LIGHT STAYED ON ANOTHER 3 TO 4 MINS THEN WENT OUT.  MADE UNEVENTFUL LANDING AT LAS.  FIRE TRUCKS CHECKED TAIL ON TAXI IN AND NOTED NO PROBLEMS.  COMPLETED TAIL COMP TEMP HIGH LIGHT PROCEDURES JUST PRIOR TO LIGHT GOING OUT.  FOUND RIGHT ACM HEAT EXCHANGER DUCT LOOSE AND LEAKING HOT AIR IN TAIL COMPARTMENT.  SECURED DUCT.  LEAK AND OPS CHECK OK.  (M)
